MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-311
Medical Device Problem Codes Degraded (1153); Unstable (1667)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: knee revision due to instability in the knee.
 
Event or Problem Description
The following was reported: knee revision due to instability in the knee.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability and wear involving a triathlon insert was reported.The event was only confirmed for wear based on product evaluation.Method & results: device evaluation and results: visual inspection: visual inspection: visual inspection of the returned device confirms that the device was worn/damaged at a posterior edge which is consistent with articulation against hard object.Explantation damage was also observed on the insert.Dimensional inspection: not performed as the device was returned damaged.Functional inspection: not performed as the device was returned damaged.Material analysis: not performed as there is no indication that the event was a result of a material integrity issue.If further information becomes available additional testing will be performed.Clinician review: the available medical records were provided to the consulting clinician for a review which noted," a triathlon primary cemented cr tka was revised about 7 years after implantation.While the inquiry reported the revision was for instability the operation note stated that the diagnosis was poly wear.A complete revision was carried out.Causes of revision for poly wear and instability at 7 years are multifactorial including surgical factors such as initial laxity that progresses to instability and then poly wear.Additional causes are patient factors such as bmi and activity level, and implant factors.The root cause of this event cannot be determined with certainty." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event was only confirmed for wear based on product evaluation.The available medical records were provided to the consulting clinician for a review which noted," a triathlon primary cemented cr tka was revised about 7 years after implantation.While the inquiry reported the revision was for instability the operation note stated that the diagnosis was poly wear.A complete revision was carried out.Causes of revision for poly wear and instability at 7 years are multifactorial including surgical factors such as initial laxity that progresses to instability and then poly wear.Additional causes are patient factors such as bmi and activity level, and implant factors.The root cause of this event cannot be determined with certainty." no further investigation is possible at this time.If additional information becomes available, the pi will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14342945
Report Number0002249697-2022-00666
Device Sequence Number17685455
Product Code MBH
UDI-Device Identifier07613327050448
UDI-Public07613327050448
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number5530-G-311
Device Catalogue Number5530-G-311
Device Lot NumberMNREEM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight81 KG